I have been on 225 mg of Effexor xr for 5 years or so now. And Im not even sure why anymore. Lately I have been extremely depressed and I even have thoughts of suicide. Could the Effexor be causing this after all of these years? I dont want to even go to my doctor because he will keep me on it or add something to it. I dunno. Im thinking about weaning off of it to see how I feel. Ive been on it for so long I dont even know who I am anymore. Any advice would be appreciated. Thank you.
That's pretty good friend. Welcome to what is reffered to as "AD medication Poop out."
It happens all the time to many people. In 17 years I have built up full resistance to more than 10 different AD medications. I can't even take SSRI's or SNRI's like Effexor anymore because I might as well be eating a sugar pill in terms of effectivness.
Over long periods of time some people "myself included" develope resistance to the theraputic effects of whatever particular AD medication we have been taking for so long.
5 years is a good run for Effexor XR at 225MGs per day. Call it a victory.
I pooped out on Effexor XR after only 4 years.
You need a med adjustment. Trust me it's not the Effexor that is all the sudden making you feel worse. This Effexor has probably been slowly losing it effectiveness for you over the last few months.
I'm so used to it that when this poop out starts, I can detect it early and advise my P-doc that I am starting to build resistance before I hit mach 10 severe symptoms.
At this point you have many options. You can try to bump up to max dosage which is about 300Mgs a day and cross your fingers, or you can say, scrap the Effexor XR (slow taper of course) and introduce a new AD medication that your body has no built up resistance to.
You could also do the third option which is add a booster med to the Effexor. ( I did that and was able to squeze another 12 months of effectiveness from my Effexor.)
In the end, I had to swap it out for a more potent Tri-cyclic medication and got back in remission with that for 18 months before I also built up resistance to that too.
Now I am taking a Tetra-cyclic and it is starting to work ok. Not sure how long I will get from it though.
Make a fast appointment with your P-doc and let him know that your Effexor just ain't getting it anymore. He will know what to do.
Oh, just a tip. Once an SNRI poops out like that it can feel a lot like Withdrawl (withdrawal) symptoms. Light headedness, nausia, the whole nine yards, not to mention the depression and anxiety go un-checked by the failing med so that will also make you feel like garbage too.
Bad news: Med changes suck bad.
Good news: there are other options that your system will respond to.
i was on effexor for the same amount of time as you. i quit working for me too. it sounds like you need to try another med. you will need to taper off the effexor if you decide not to take another med. you dr. may switch you to a new med without tapering. you'll have to ask him/her. i hope you feel better soon. take care. Remar
I was on effexorXR 75 for 6 years. I saw a psychiatrist because of my partial vision loss and she changed it to 325. I am very depressed yet I though of it as situational. One of my eyes no longer funtions and it has been damaged. I am trying to hand in my dissertation, manage lawsuits, grieve over my eye, support myself help my daughter with her father's death take steroids for asthma and lose weight.
So I have thought of my depression as situational.
Get off the effexor !! It gives false promises to your mind and body and then betrays you royally. IMO. You need to taper off I think because you've been on it so long, I quit cold, but was only on for about 6 months and Ive had weeks of withdrawals, I've seen some say 5-6 weeks..*sighs*
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.